MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANFACTURING GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, S, 36/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS, BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM

ZIMMER SWITZERLAND MANFACTURING GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, S, 36/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS, BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Unequal Limb Length (4534); Swelling/ Edema (4577)
Date of Event 01/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a left hip closed reduction was performed due to dislocation potentially related to the device and/or procedure.
 
Additional Manufacturer Narrative
Medical product: g7 osseoti 4 hole shell 54mm f; catalog#: 110010245; lot#: 65007999.G7 vit e neutral lnr 36mm f; catalog#: 30103606; lot#: 65003219.Alloclassicâ®, sl stem, offset, uncemented, 4, taper 12/14; catalog#: 01.00121.040 ; lot#: 3059915.The manufacturer did not receive x-rays, or other source documents for review.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0001822565-2022-00400.Remains implanted.
 
Event or Problem Description
No change to previously reported events.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Devices are used for treatment.The reported products were reviewed for compatibility with no issues noted.Complaint history review: review of complaint history identified no additional similar complaints for the reported item and no additional complaints for the reported part and lot combination related to the event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: dislocation left hip.Er; had bilateral hip replacements 3 months ago.Today she laid back on her bed which caused her leg to dangle when she started to feel the 'sudden severe' pain to her left hip, painful pop and unable to ambulate.Tenderness, fullness, shortening of left leg, numbness, minimal distal effusion upon exam.Xray; anterior dislocation of the left hip arthroplasty.Closed reduction left total hip arthroplasty, no complications.A search was conducted in etq reliance.There are no recalls or product holds for the reported product.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, S, 36/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEADS, BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13558178
Report Number0009613350-2022-00098
Device Sequence Number17067797
Product Code LZO
UDI-Device Identifier00889024430358
UDI-Public00889024430358
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-036-01
Device Lot Number3073358
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age56 YR
Patient SexUnknown
Patient Weight82 KG